Wildfire, Kern Cty Mtns
- When
- December 7, 5:58 PM PST to December 10, 6:00 PM PST
- Where
- Kern Cty Mtns forecast zone
- Reported by
- Fire Department/Rescue
5 miles north of Frazier Park (Kern County). The fire spread to surrounding vegetation, burned 4025 acres, and cost $740,000 to fight.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HNX wrote it up.
The Westside fire began on the 7th when a vehicle caught fire along the side of Interstate 5, approximately 5.5 miles north of Frazier Park (Kern County). The fire spread to surrounding vegetation, burned 4025 acres, and cost $740,000 to fight. No structures were lost, nor did any injuries occur.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before the first event at Dec 7, 2:57 PM PST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY- HANFORD CA 257 PM PST THU DEC 7 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY...ANOTHER SUNNY AND MILD DAY ACROSS OUR AREA TODAY ALTHOUGH THE DRY UPPER RIDGE THAT WAS RESPONSIBLE FOR KEEPING AN UNUSUALLY DRY AIRMASS OVER THE CENTRAL CA INTERIOR FOR THE PAST WEEK IS FINALLY SLIDING OFF TO THE EAST AS NOTICED FROM THE WV LOOP. AN UPPER LOW PRESSURE CENTER CURRENTLY LOCATED NEAR 37N/140W CONTINUES TO APPROACH THE NORCAL COAST AND IS PROGGED BY THE 12Z WRF/NGM/GFS TO REACH THE NORCAL COAST BY FRIDAY EVENING. HOWEVER...HAVE NOTICED FROM SAT PICS THAT THE 12Z GFS INITIALIZED THE LOW TOO FAR SOUTH...SUGGESTING THAT THE WRF AND NGM WHICH ARE FURTHER NORTH WITH ITS TRACK...MIGHT ACTUALLY HAVE A BETTER HANDLE ON THIS FEATURE. THIS WOULD SUGGEST THE DEEPER MOISTURE AND UVM DON/T REACH OUR AREA UNTIL FRIDAY NIGHT AND ANY PRECIPITATION WHICH THIS SYSTEM WOULD BE LIGHT ALSO TAKING INTO TO CONSIDERATION THE PREVAILING AIRMASS OVER OUR AREA IS EXTREMELY DRY...AND IT WILL TAKE SEVERAL HOURS OF MIXING FOR THE ATMOSPHERE TO MOISTEN UP. THE PRECIPITATION FROM THIS SYSTEM IS EXPECTED TO TAPER OFF SATURDAY MORNING. DON/T EXPECT ANY RAINFALL FROM THIS FIRST SYSTEM TO AFFECT THE KERN DESERTS AS RAIN SHADOWING WILL INHIBIT PRECIPITATION. MIXING AND WAA AHEAD OF THIS SYSTEM WILL KEEP MINIMUM TEMPERATURES IN THE SAN JOAQUIN VALLEY A FEW DEG F ABOVE WHAT THEY HAVE BEEN FOR THE PAST SEVERAL NIGHTS. THEREFORE...DO NOT EXPECT MORE THAN ISOLATED PATCHES OF FROST IN THE VALLEY TONIGHT. THE INCREASED CLOUD COVER ON FRIDAY WILL KEEP MAXIMUM TEMPERATURES A FEW DEG F LOWER THAN WHAT WE HAVE BEEN ACCUSTOMED TO RECENTLY. FRIDAY NIGHT SHOULD BE SEVERAL DEG F WARMER THAN TONIGHT DUE TO THE INCREASED PRESENCE OF MOISTURE AND CLOUD COVER. A BRIEF RESPITE IS EXPECTED ACROSS OUR AREA SATURDAY AFTERNOON BEFORE A MUCH STRONGER LOW PRESSURE SYSTEM PUSHES INTO CENTRAL CA ON SATURDAY NIGHT. THIS STORM IS EXPECTED TO BRING SIGNIFICANT PRECIPITATION TO OUR AREA AND HAVE RAISED POPS ACROSS THE ENTIRE CWFA FOR SATURDAY NIGHT AS WELL AS FOR SUNDAY AS THE ATMOSPHERE BECOMES UNSTABLE WITH MUCH COOLER AIR ALOFT BUILDING INTO THE AREA...PROVIDING FOR SHOWERY CONDITIONS. LATER SHIFTS WILL NEED TO FOLLOW UP ON THE QPF/S AND ANTICIPATED SNOWFALL TOTALS FOR THE SOUTHERN SIERRA NEVADA SATURDAY NIGHT AND SUNDAY AS A WINTER WEATHER HIGHLIGHT MIGHT NEED TO BE ISSUED IN THE NEAR FUTURE. SNOW LEVELS WILL BE RATHER HIGH WITH THE FIRST SYSTEM...GENERALLY BETWEEN 7000 AND 8000 FEET. WITH CAA TAKING PLACE...EXPECT SNOW LEVELS TO LOWER TO 5000 FEET IN YOSEMITE PARK TO 6000 FEET OVER THE TEHACHAPI/S WITH THE SECOND SYSTEM BY SUNDAY MORNING. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS SHOW THE UPPER TROUGH EAST OF THE DISTRICT INTO THE GREAT BASIN BY SUNDAY NIGHT...BUT ADDITIONAL SHORTWAVE ENERGY IN THE NORTHWEST FLOW BEHIND THE TROUGH ALONG WITH RESIDUAL MOISTURE WILL KEEP A SLIGHT CHANCE FOR PRECIPITATION LINGERING OVER THE HIGHER ELEVATIONS. AN UPPER RIDGE WILL BUILD OVER THE REGION MONDAY BRINGING AN END TO THE PRECIP THREAT AND THE BEGINNING OF THE SIGNIFICANT FOG PATTERN FOR THE VALLEY. GFS CONTINUES TO TRY TO KNOCK DOWN THE RIDGE AND BRING PRECIP TO NORTHERN PORTIONS OF THE FORECAST AREA TUESDAY...BUT HEIGHTS REMAIN RATHER HIGH AND ANY PRECIP WOULD LIKELY REMAIN NORTH OF THE AREA. FOR NOW...THE SLIGHT CHANCE POPS FOR TUESDAY WILL REMAIN IN THE FORECAST FOR EXTREME NORTHERN PORTIONS. OTHERWISE IT LOOKS LIKE AREAS OF DENSE FOG IN THE VALLEY WILL BECOME THE CONCERN THROUGH THE END OF THE PERIOD. && .AVIATION...AREAS OF MVFR IN HAZE WILL PERSIST IN THE SAN JOAQUIN VALLEY THROUGH 00Z SATURDAY...WITH LOCAL IFR DUE TO FOG FROM 08Z TO 18Z THURSDAY. ELSEWHERE...VFR CONDITIONS CAN BE EXPECTED THROUGH 00Z SATURDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL AND TWEBS FOR ROUTES 421 AND 423. && .HNX WATCHES/WARNINGS/ADVISORIES...NONE. && DS/JEB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HANFORD CA 530 AM PST THU DEC 7 2006 CAZ095-097-081330- KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 530 AM PST THU DEC 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING CONTINUES THROUGH 6 PM TODAY FOR THE KERN COUNTY MOUNTAINS AND TULARE COUNTY MOUNTAINS. A VERY DRY OFFSHORE FLOW CONTINUES WITH LITTLE CHANGE EXPECTED. HUMIDITIES WILL REMAIN VERY DRY. PLEASE REFER TO THE LATEST RED FLAG WARNING FROM HANFORD / WWUS86 KHNX OR SFORFWHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6529.